My WebMD Sign In, Sign Up

Ask Your Question

WebMD Answers

Please visit the new WebMD Message Boards to find answers and get support.

Posted: | Report This Report Question |
Q.

Do I need to taper off of 100mg Trazadone? Been taking it for years at bedtime to help me sleep, due to back pain.

I recently increased from 50mg to 100mg due to increased pain.  Suffering from dry mouth so want to stop Trazadone to find out if that is the cause.

Related Topics: Back Pain, Pain, Dry Mouth
 

Answers From Experts & Organizations (1)

General Medicine
Nursing
1,458 Answers
89,919 Helpful Votes
290 Followers
A.
You're smart to consider the ramifications of stopping a medication like trazodone.

In general, I always urge people to consult their doctor before they discontinue taking any medication. Your doctor might be able to answer your question about the dry mouth issue without your going through the hassle of stopping a valuable medication.

If you decide to stop the tramadol anyway, then your physician can tell you the best way to do it. You certainly do not want to abruptly stop taking it. You also can consult a pharmacist for more information on this.

It's worth noting trazodone is an antidepressant medication, not a pain medication. Trazodone is often prescribed for sleep problems, even though it is not a "sleep aid," per se. If back pain is causing you to have sleep problems, then it might be worthwhile to explore treating the cause of the  pain instead of treating the insomnia.

Wishing you well!


This answer should not be considered medical advice...down arrowThis answer should not be considered medical advice and should not take the place of a doctor’s visit. Please see the bottom of the page for more information or visit our Terms and Conditions.up arrow

Posted:
| Report This Report Answer

Was this helpful?

YesNo

Thanks for your feedback.

4 of 4 found this helpful